I have a large tan patch on my thigh. It doesn't itch. It's not really raised, but it has a different texture than the skin around it. I've had it since I was about 7, so almost nine years. The hair on my leg appears to grow a bit faster there as well? Please help.
Tinea versicolor is a chronic fungal infection of the skin. It is a relatively common skin infection caused by a fungus and may be seen at the back, underarms, upper arms, legs, chest, and neck. The condition is most common in adolescent and is associated with hot climates.
The main symptom is persistent patches of discolored skin with sharp borders and fine scales, often merging together to form a larger patch . The patches are often dark reddish-tan in color. Affected areas do not darken in the sun and may have associated increased sweating or itching. Diagnosis is through a skin scraping and subsequent examination under a microscope. Treatment consists of anti-fungal medicines applied to the skin. Over-the-counter dandruff shampoos applied to the skin for 10 minutes each day in the shower may also help treat the lesions.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.